Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 111, NWS Indianapolis, IN

July 17, 20154 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 17, 2015, 5:14 PM EDT for 4 counties in Indiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2015, 5:14 PM EDT (21:14 UTC)
Expired
Jul 17, 2015, 6:00 PM EDT
In force
46 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Bartholomew County, IN, Decatur County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:50 PM EDTFUNNEL CLOUDGeneva, INTIME APPROXIMATED BY LAW ENFORCEMENT. REPORT ORIGINALLY FROM PUBLIC THEN DEPUTY WITNESSED FUNNELS UPON HIS ARRIVAL IN AREA OF SHELBY-DECATUR COUNTY LINE.
Jul 17, 5:52 PM EDTTSTM WND DMGBurney, INTREES OR LIMBS DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS53 KIND 172114
SVRIND
INC005-031-139-145-172200-
/O.NEW.KIND.SV.W.0111.150717T2114Z-150717T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EDT FRI JUL 17 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RUSH COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  SOUTHERN SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 600 PM EDT

* AT 513 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  SHELBYVILLE...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...  
  MOSTLY RURAL AREAS 
  THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 116 AND 132.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3934 8592 3952 8588 3954 8537 3915 8567
TIME...MOT...LOC 2113Z 317DEG 92KT 3942 8573 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

JK
2 follow-up statements
052 
WWUS53 KIND 172143
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 PM EDT FRI JUL 17 2015

INC005-031-139-145-172200-
/O.CON.KIND.SV.W.0111.000000T0000Z-150717T2200Z/
RUSH IN-DECATUR IN-BARTHOLOMEW IN-SHELBY IN-
543 PM EDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN RUSH...NORTHWESTERN DECATUR...NORTHEASTERN
BARTHOLOMEW AND SOUTHEASTERN SHELBY COUNTIES...

AT 542 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF 
VEVAY...OR 12 MILES SOUTHWEST OF RISING SUN...MOVING SOUTHEAST AT 20 
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ADAMS...HOPE...FLAT ROCK...MILFORD...GENEVA...ST. PAUL...
HARTSVILLE...MOSCOW...WALDRON...BURNEY AND NEWBERN.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 119 AND 130.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3935 8587 3947 8583 3953 8546 3915 8567
TIME...MOT...LOC 2142Z 317DEG 92KT 3886 8507 

HAIL...0.88IN
WIND...60MPH
 
$$

JK
125 
WWUS53 KIND 172158
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EDT FRI JUL 17 2015

INC005-031-139-145-172207-
/O.EXP.KIND.SV.W.0111.000000T0000Z-150717T2200Z/
RUSH IN-DECATUR IN-BARTHOLOMEW IN-SHELBY IN-
558 PM EDT FRI JUL 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RUSH...
NORTHWESTERN DECATUR...NORTHEASTERN BARTHOLOMEW AND SOUTHEASTERN
SHELBY COUNTIES WILL EXPIRE AT 600 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3935 8587 3947 8583 3953 8546 3915 8567
TIME...MOT...LOC 2149Z 317DEG 92KT 3886 8507 

$$
JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:19 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 17, 4:19 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 PM EDT FRI JUL 17 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 335 PM EDT FRI JUL 17 2015

AN UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE A FEW THUNDERSTORMS THIS EVENING.
OTHERWISE...A BUILDING UPPER RIDGE OVER THE SOUTHERN U.S. WILL BRING HOTTER CONDITIONS
SATURDAY AND SUNDAY. A FEW STORMS MAY DEVELOP OVER NORTHERN SECTIONS SUNDAY AND BECOME
MORE NUMEROUS SUNDAY NIGHT AS A COLD FRONT MOVES SOUTH INTO OUR REGION.  THIS FRONT WILL
TEMPORARILY STALL NEAR THE OHIO RIVER MONDAY AND THEN MOVE ON TO THE SOUTHEAST LATE TUESDAYS.
ANOTHER WEAK COLD FRONT WILL MOVE OUR WAY LATE NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 335 PM EDT FRI JUL 17 2015

AREA OF THUNDERSTORMS HAVE DEVELOPED NORTH OF INTERSTATE 70 JUST NORTH OF INDY TO
NEAR LAFAYETTE WITH ANOTHER AREA OVER RANDOLPH COUNTY.  LAPS SHOWS CAPES OF 3,500 J/KG
ACROSS OUR NORTHERN SECTIONS.  SCATTERED STORMS WILL BE THE RULE EARLY THIS EVENING
WITH ALL OF THIS DYING OFF BY MIDNIGHT WITH LOSS OF DAYTIME HEATING AND A BUILDING
UPPER UPPER RIDGE.

MODELS INDICATE SOME CLEARING LATER TONIGHT. BUT THERE SHOULD BE SOME WIND AS WELL
OVERNIGHT WHICH SHOULD KEEP LOWS IN THE LOWER TO MIDDLE 70S.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 335 PM EDT FRI JUL 17 2015

A BUILDING UPPER RIDGE OVER THE SOUTHERN U.S. WILL BRING SOME OF THE HOTTEST
TEMPERATURES SO FAR THIS SEASON AS 850 MB TEMPERATURES RISE TO +22 TO +24 CELSIUS.
WENT NEAR TO SLIGHTLY BELOW ON A MOS BLEND ON TEMPERATURES SATURDAY DUE TO A WET GROUND...
BUT STILL WITH HIGHS IN THE LOWER 90S OVER NORTHERN SECTIONS AND MIDDLE 90S ACROSS
THE SOUTHWEST.  HEAT INDEX VALUES WILL RANGE FROM THE LOWER 100'S OVER NORTHEAST
SECTIONS TO ALMOST 110 AT VINCENNES.  NORTHEAST SECTIONS MAY BE A LITTLE SHORT OF
ADVISORY CONDITIONS...BUT WENT WITH A HEAT ADVISORY ALL AREAS.

HEAT ADVISORY CONDITIONS MAY BE NEEDED AGAIN SUNDAY FOR PORTIONS OF OUR SOUTH AND SOUTHWEST.

SOUNDINGS INDICATE A STRONGER CAP SATURDAY AS 700 MB TEMPERATURES RISE TO +10 TO +12 CELSIUS.
WOULD NOT RULE OUT AN ISOLATED STORM SATURDAY ESPECIALLY SOUTHEAST WHERE CAP IS WEAKER...
BUT CHANCES ARE TOO LOW TO MENTION.  WILL BEGIN THUNDERSTORM CHANCES NORTH SATURDAY NIGHT
AND ALL AREAS SUNDAY AS A COLD FRONT PUSHES INTO OUR REGION.  SUNDAY APPEARS QUITE STORMY
NORTH BY SUNDAY AFTERNOON AND ELSEWHERE SUNDAY NIGHT.  COULD BE A FEW STORMS MONDAY
CENTRAL AND SOUTH AS WEAK FRONT STALLS NEAR THE OHIO RIVER.  TEMPERATURES BY MONDAY
SHOULD BE BACK TO NEAR SEASONAL NORMS AS SLIGHTLY COOLER AIR PUSHES IN.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED 335 PM EDT FRI JUL 17 2015

A RIDGE ALOFT WILL ONCE AGAIN RETROGRADE BACK INTO THE HIGH PLAINS BY EARLY
NEXT WORK WEEK. THUS...COOLER NORTHWEST FLOW WILL RESUME OVER THE AREA.
TEMPERATURES WILL MODERATE BACK TO NORMAL AFTER A FRONTAL PASSAGE LATE THIS
WEEKEND. AND ACTUALLY HIGHS ON MONDAY THROUGH POSSIBLY MID WEEK MAY FALL JUST
SLIGHTLY BELOW NORMAL...AVERAGING IN THE LOW TO MID 80S FOR MOST LOCATIONS
ACROSS CENTRAL INDIANA. NOT TO MENTION DEW POINTS IN THE 60S WILL ALLOW FOR
LESS HUMID CONDITIONS. AFTER SOME WEAK CHANCES OF SHOWERS AND THUNDERSTORMS
LINGERING ON MONDAY NIGHT...A LONG STRETCH OF DRY WEATHER WILL PREVAIL THROUGH
AT LEAST MIDWEEK...THEN A SHORTWAVE IS PROJECTED TO MOVE ALONG A BOUNDARY WHICH
INITIALLY STALLS JUST NORTH OF THE TENNESSEE VALLEY.

THEN THE RIDGE WILL BEGIN TO SLIDE EAST OVER THE REGION AND RETURN FLOW WILL
COMMENCE ACROSS THE AREA...AND CONDITIONS WILL WARM BACK UP AND BECOME MORE HUMID.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BEGINNING THURSDAY
NIGHT THROUGH THE END OF THE NEXT WORK WEEK...HOWEVER NOT ANY HIGHER
THAN 20 TO 30 PERCENT POPS BASED ON LIMITED MOISTURE...LACK OF A
DECENT FORCING MECHANISM...AND EXPECTED COVERAGE.

&&

.AVIATION /DISCUSSION FOR THE 172100Z KIND TAF UPDATE/...
ISSUED AT 419 PM EDT FRI JUL 17 2015

CONVECTION CURRENTLY IMPACTING THE KIND TERMINAL WILL CONTINUE FOR PROBABLY
ANOTHER HOUR OR SO. SHORT TERM MODEL GUIDANCE SUGGESTS CONVECTIVE THREAT
SHOULD END AROUND 180000Z.

PREVIOUS DISCUSSION FOLLOWS.

PRIMARILY VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD
ASIDE FROM SOME MVFR VISIBILITIES AT A FEW OF THE OUTLYING TAF
SITES LATE TONIGHT INTO EARLY SATURDAY MORNING.

A THIN BOUNDARY OF SCATTERED SHOWERS AND THUNDERSTORM BASICALLY
REMAINING NORTH OF THE TAF SITES...EXCEPT FOR LAF WHERE MOST OF
THE ACTIVITY REMAINS TO THE SOUTH. BASED ON RADAR TRENDS LEFT IN
ONLY VCTS AND A CB GROUP FOR A BRIEF PERIOD LATE THIS AFTERNOON
FOR LAF AND NO MENTION OF SHOWERS OR THUNDER IN ANY OF THE OTHER
TAF SITES.

FOR TONIGHT WEAK HIGH PRESSURE WITH SLIGHTLY DRIER AIR WILL
EXPAND INTO CENTRAL INDIANA...WITH SKIES BECOMING MOSTLY CLEAR.
COULD SEE SOME MVFR FOG AT A FEW OF THE OUTLYING TAF SITES MAINLY
AFTER MIDNIGHT WHICH WAS INDICATED IN THE TAFS. IND NOT EXPECTED
TO BE IMPACTED BY THIS AT THIS TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR INZ021-028>031-035>049-051>057-
060>065-067>072.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...SMF
AVIATION...SMF/JAS
Hazardous weather outlook, Jul 17, 6:23 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS
623 AM EDT FRI JUL 17 2015

INZ021-028>031-035>049-051>057-060>065-067>072-181030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
623 AM EDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING.
CONDITIONS WILL BE HOT THIS AFTERNOON.

HAZARDS: LIGHTNING. BRIEF HEAVY RAINFALL. GUSTY WINDS. SMALL HAIL.
HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES.

TIMING: THROUGH THE DAY BUT ESPECIALLY THIS AFTERNOON AND EVENING.

DISCUSSION: A HOT AND HUMID AIRMASS WILL CONTRIBUTE TO
THUNDERSTORM CHANCES TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. THERE
IS A CHANCE THAT A FEW OF THE STORMS SUNDAY OR MONDAY COULD BE
STRONG TO SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 FOR
PARTS OF CENTRAL INDIANA FROM FRIDAY THROUGH SUNDAY.

DISCUSSION: AN ACTIVE PATTERN WILL KEEP THUNDERSTORM CHANCES IN
THE FORECAST THROUGH TUESDAY. EARLY INDICATIONS ARE THAT THERE MAY
BE SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS SUNDAY AND
MONDAY. SOUTHERLY FLOW WILL BRING HIGH HEAT INDICES FOR THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jul 17, 2:32 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 PM EDT FRI JUL 17 2015

INZ039-171915-
HAMILTON IN-
232 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON COUNTY UNTIL 315
PM EDT...

AT 232 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NOBLESVILLE...OR 19 MILES NORTH OF INDIANAPOLIS...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARMEL...FISHERS...NOBLESVILLE...WESTFIELD...CICERO...FORTVILLE AND
MORSE RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3993 8586 3996 8616 4014 8614 4014 8586
TIME...MOT...LOC 1832Z 275DEG 15KT 4005 8606

50
Special weather statement, Jul 17, 2:51 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT FRI JUL 17 2015

INZ036-037-046-171930-
HENDRICKS IN-MONTGOMERY IN-BOONE IN-
251 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOONE...SOUTHEASTERN
MONTGOMERY AND NORTHWESTERN HENDRICKS COUNTIES UNTIL 330 PM EDT...

AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...LADOGA...JAMESTOWN...NORTH SALEM...ADVANCE AND NEW
ROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4002 8690 4005 8653 3986 8656 3986 8669
      3987 8669 3987 8689
TIME...MOT...LOC 1851Z 268DEG 15KT 3994 8680

50
Special weather statement, Jul 17, 3:31 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 PM EDT FRI JUL 17 2015

INZ046-047-172015-
MARION IN-HENDRICKS IN-
331 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND NORTHERN
HENDRICKS COUNTIES UNTIL 415 PM EDT...

AT 330 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
DANVILLE TO NEAR ZIONSVILLE...AND MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...BROWNSBURG...SPEEDWAY...DANVILLE...AVON...PITTSBORO...
MERIDIAN HILLS...WARREN PARK...CLERMONT...ROCKY RIPPLE...NORTH
SALEM...LIZTON...WILLIAMS CREEK...WYNNEDALE...SPRING HILL...CROWS
NEST...NORTH CROWS NEST...MONUMENT CIRCLE...INDIANA STATE FAIRGROUNDS
AND EAGLE CREEK RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3977 8597 3976 8663 3983 8669 3992 8669
      3993 8616
TIME...MOT...LOC 1930Z 280DEG 15KT 3989 8667 3990 8634

50
Special weather statement, Jul 17, 3:55 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EDT FRI JUL 17 2015

INZ048-172030-
HANCOCK IN-
355 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK COUNTY UNTIL 430 PM
EDT...

AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREENFIELD...OR 16 MILES SOUTHWEST OF ANDERSON...MOVING EAST AT 20
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...MCCORDSVILLE...FORTVILLE...SHIRLEY...WILKINSON AND
SPRING LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3987 8560 3979 8560 3979 8563 3977 8564
      3976 8588 3990 8594 3993 8594 3993 8586
      3994 8586 3995 8580 3994 8558 3987 8558
TIME...MOT...LOC 1955Z 252DEG 19KT 3987 8583

50
Special weather statement, Jul 17, 3:59 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
359 PM EDT FRI JUL 17 2015

INZ029-172045-
TIPPECANOE IN-
359 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TIPPECANOE COUNTY
UNTIL 445 PM EDT...

AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WEST LAFAYETTE...OR NEAR LAFAYETTE...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...WEST LAFAYETTE...SHADELAND...BATTLE GROUND AND PURDUE
UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4056 8670 4039 8669 4039 8699 4056 8700
TIME...MOT...LOC 1958Z 267DEG 14KT 4048 8691

50
Special weather statement, Jul 17, 4:15 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 PM EDT FRI JUL 17 2015

INZ046>048-055-056-172100-
MARION IN-HENDRICKS IN-SHELBY IN-HANCOCK IN-JOHNSON IN-
415 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR MARION...SOUTHWESTERN HANCOCK...
NORTHERN JOHNSON...EAST CENTRAL HENDRICKS AND NORTHWESTERN SHELBY
COUNTIES UNTIL 500 PM EDT...

AT 415 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAWRENCE TO NEAR
SPEEDWAY TO PLAINFIELD...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...GREENWOOD...LAWRENCE...PLAINFIELD...GREENFIELD...BEECH
GROVE...SPEEDWAY...DANVILLE...SOUTHPORT...AVON...CUMBERLAND...NEW
PALESTINE...WARREN PARK...MORRISTOWN...HOMECROFT...FAIRLAND...SPRING
LAKE...MONUMENT CIRCLE...INDIANAPOLIS INT'L AIRPORT AND INDIANA STATE
FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3958 8583 3957 8608 3973 8655 3976 8632
      3989 8601 3972 8563
TIME...MOT...LOC 2015Z 296DEG 22KT 3983 8603 3973 8626 3972 8639

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:42 PM EDTSpecial Weather StatementINDHamilton48 min
Jul 17, 1:58 PM EDTSpecial Weather StatementINDMontgomery32 min
Jul 17, 2:21 PM EDTSpecial Weather StatementINDTippecanoe24 min
Jul 17, 2:28 PM EDTSpecial Weather StatementINDRandolph47 min
Jul 17, 2:32 PM EDTSpecial Weather StatementINDHamilton43 min
Jul 17, 2:51 PM EDTSpecial Weather StatementINDMontgomery39 min
Jul 17, 3:18 PM EDTSevere Thunderstorm WarningINDRandolph42 min
Jul 17, 3:31 PM EDTSpecial Weather StatementINDHendricks, Marion44 min
Jul 17, 3:47 PM EDTHeat AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more27 hr
Jul 17, 3:55 PM EDTSpecial Weather StatementINDHancock35 min
Jul 17, 3:59 PM EDTSpecial Weather StatementINDTippecanoe46 min
Jul 17, 4:15 PM EDTSpecial Weather StatementINDMarion45 min
Jul 17, 4:23 PM EDTFlash Flood WarningINDHendricks, Marion, Montgomery, Putnam5 hr
Jul 17, 4:29 PM EDTSevere Thunderstorm WarningINDClinton, Tippecanoe31 min
Jul 17, 4:33 PM EDTTornado WarningINDClinton, Tippecanoe27 min
Jul 17, 4:58 PM EDTSevere Thunderstorm WarningINDBoone, Clinton32 min
Jul 17, 5:15 PM EDTSevere Thunderstorm WarningINDBoone, Montgomery30 min
Jul 17, 5:35 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks25 min
Jul 17, 5:38 PM EDTFlash Flood WarningINDClinton, Tippecanoe4 hr
Jul 17, 5:55 PM EDTFlash Flood WarningINDBoone, Hamilton, Montgomery3 hr
Jul 17, 5:58 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan32 min
Jul 17, 5:59 PM EDTFlash Flood WarningINDHendricks, Johnson, Morgan, Shelby3 hr
Jul 17, 7:23 PM EDTSevere Thunderstorm WarningINDClay, Putnam37 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.